MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during intraocular lens (iol) implant procedure, haptic broke during lens loading.The procedure was completed on same day.There was no patient contact.Additional information received stating that trailing haptic broke.The surgery was completed by using alternative lens.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned placed into the loading area of a qualified company ii (b) cartridge.Inadequate viscoelastic was observed in the cartridge.The trailing haptic was broken with a portion still retained in the insertion area.The optic was cracked across the insertion area and on the edge.The company ii (b) cartridge had not been placed into a handpiece.The cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.All product and batch history records are quality reviewed prior to product release.No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.The file indicated the use of a qualified cartridge and handpiece combination.A non-qualified viscoelastic was indicated.The root cause for the reported trailing haptic damage appeared to have been caused by a failure to follow the instructions for use (ifu).The issue occurred upon initial insertion of the lens into the loading area.The haptic and optic were damaged.Inadequate viscoelastic was observed in the cartridge.In addition, a non-qualified viscoelastic was indicated.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of a non-qualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical devices (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20911621
Report Number9681121-2024-00070
Device Sequence Number8466008
Product Code HQL
UDI-Device Identifier00380652552431
UDI-Public(01)00380652552431(17)270614(11)220616(10)31497323
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.155
Device Lot Number31497323
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON VISCOELASTIC; MONARCH II IOL DELIVERY SYSTEM, CARTRIDGE B; MONARCH II IOL DELIVERY SYSTEM, INJECTOR
Patient SexUnknown